Missouri, 2006Hail and Lightning Strike in Missouri, November 10, 2006
November 10, 2006 · NWS EAX · 2 events in 2 counties and zones
A cold front moved southeast across northern and central Missouri, late morning and early in the afternoon of the 10th. A broken line of strong thunderstorms resulted, with one report of nickel sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved southeast across northern and central Missouri, late morning and early in the afternoon of the 10th. A broken line of strong thunderstorms resulted, with one report of nickel sized hail. Lightning also struck a school.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 10, 3:30 AM CST, 8 hours 20 minutes earlier.
Area forecast discussion, Nov 10, 3:30 AM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CST FRI NOV 10 2006
.DISCUSSION...
SURFACE LOW WAS CURRENTLY DEVELOPING IN NORTH CENTRAL OKLAHOMA WITH
A STATIONARY FRONT EXTENDING NORTHEAST TO NEAR DMO. ISENTROPIC LIFT
ON THE 300-305K SURFACE WAS TRIGGERING SCATTERED SHOWERS IN EASTERN
KANSAS AND WEST CENTRAL MISSOURI. THE SHOWERS WILL LIKELY BECOME
MORE NUMEROUS AS THE ISENTROPIC LIFT CONTINUES THROUGH THE MORNING
HOURS. DEVELOPMENT WILL ALSO BE AIDED BY RIGHT REAR QUADRANT OF JET
SEGMENT AND WEAK FRONTOGENETICAL FORCING IN THE H8-H7 LAYER.
LOW LEVEL MOISTURE WAS CONTINUING TO ADVECT NORTH AHEAD OF THE LOW
WITH LOW 60 DEWPOINTS AS FAR NORTH AS SERN KANSAS. MODEL SOUNDINGS
SUGGEST NIL TO VERY WEAK ELEVATED INSTABILITY WITH MID LEVEL LAPSE
RATES POOR. COULD SEE ISOLATED TO WIDELY SCATTERED THUNDERSTORM
DEVELOPMENT ALMOST ANYWHERE IN THE CWA THIS MORNING...MORE NUMEROUS
IN THE SERN GRIDS.
ISENTROPIC LIFT TO CEASE BY EARLY AFTERNOON WITH WEAK MID LEVEL
FRONTOGENETICAL FORCING AND WEAK COUPLING OF THE JET TO PROVIDE FOR
LIGHT RAIN. MODEL SOUNDINGS SUGGEST THAT THE DEEP MOISTURE IS
LIMITED TO THE ERN GRIDS WITH PERHAPS MORE OF A DRIZZLE OR VERY
LIGHT RAIN FOR WESTERN MISSOURI.
ANOTHER CONCERN IS THE APPROACH OF A SHORTWAVE TROUGH IN THE FOUR
CORNERS AREA. MODELS HAVE BEEN BECOMING STRONGER WITH THIS FEATURE.
DESPITE...MODERATE TO STRONG H5-H3 LAYER DIVERGENCE-Q EARLY
TONIGHT...THE UVV APPEARS TO BE OFFSET BY DEEP LOW LEVEL ISENTROPIC
DOWNGLIDE. DEEP MOISTURE ALSO APPEARS TO BE LIMITED WITH THE
GREATEST DEPT FOR THE NORTH CENTRAL MISSOURI. PRECIPITATION WILL
MAINLY BE IN THE FORM OF PATCHES OF DRIZZLE IN THE EVENING FOR
WESTERN MISSOURI WITH AREAS OF LIGHT RAIN POSSIBLE FOR CENTRAL
MISSOURI. FORECAST SOUNDINGS SUGGEST THE POTENTIAL FOR A BRIEF
PERIOD OF SNOW FOR NORTH CENTRAL MISSOURI...BUT NO ACCUMULATION IS
EXPECTED.
STRONG SUBSIDENCE WILL QUICKLY CLEAR CLOUDS FROM WEST TO EAST LATE
TONIGHT WILL COOLER TEMPERATURES FOR THE WEEKEND. MODEL GUIDANCE
APPEARS TO BE IN THE BALLPARK.
DB
&&
.PREVIOUS DISCUSSION...
1020 PM...
PULLED SHOWERS FROM OVERNIGHT PERIOD OVER NORTHEAST CWA AS NORTHEAST
WINDS CONTINUE TO ADVECT DRIER AIR IN FROM IL AND EASTERN IA. BEST
ISENTROPIC LIFT PROGGED FROM NORTHWEST CORNER MO INTO IA OVERNIGHT
WITH A SECOND BUT WEAKER AREA OVER THE WESTERN CWA. HAVE LEFT LIKELY
POPS AS IS FOR TONIGHT THIS AREA. ALSO PULLED WESTERN EDGE OF LIKELY
POPS FOR TOMORROW MORNING FURTHER WEST AS EXPECT RAIN LIKELY
OCCURRING AT START OF THE PERIOD.
MJ
&&
.PREV DISCUSSION...
300 PM...
WV IMAGERY SHOWS MIDLEVEL WAVE NOW PROGRESSING THROUGH THE GREAT
BASIN AREA WITH A STRONG JET STREAK PUNCHING INTO NRN CALIFORNIA ON
THE WEST SIDE OF THE WAVE...AIDING IN ITS EWD PROGRESSION. SFC OBS
INDICATE THE FRONTAL BOUNDARY HAS STALLED NEAR A KSTL-KCNU
LINE...AND SWWD DOWN TO A DEVELOPING LEE SIDE LOW IN NW OKLA. THE
COMBINATION OF LIFT ASSOCIATED WITH THIS MIDLEVEL WAVE UPON THE
FRONTAL BOUNDARY WILL BE THE PRIMARY WEATHER CONCERN IN THE SHORT
TERM.
HAVE INCREASED PRECIPITATION CHANCES VIRTUALLY AREAWIDE BEGINNING
AFTER MIDNIGHT TONIGHT AS IMPRESSIVE WAA NEAR THE H8 LEVEL
COMMENCES. ALTHOUGH THE DEEPEST ISENTROPIC LIFT REMAINS RELEGATED
NORTH OF THE AREA INTO IOWA...FORECAST 8H DEWPOINTS NEAR +14C ON THE
NOSE OF A 20-30KT LLJ SHOULD PROVE TO BE SUFFICIENT TO IGNITE A
LARGE AREA OF SHOWERS THROUGH THE WESTERN PORTIONS OF THE FORECAST
AREA. SCATTERED THUNDERSTORMS ALSO LOOK QUITE POSSIBLE DURING THE
MORNING HOURS AS FORECAST SOUNDINGS SHOW MARGINALLY SUFFICIENT LAPSE
RATES ABOVE THE NOSE OF THE WAA TO SUPPORT DEEP CONVECTION. GIVEN
THE EXPECTED STRENGTH OF THE WAA...MAGNITUDE OF LIFT...AND ELEVATED
SHEAR PROFILES...WOULD NOT BE SURPRISED TO SEE SOME SMALL HAIL
REPORTS...ALTHOUGH THE MARGINAL LAPSE RATES SHOULD PRECLUDE ANY TYPE
OF LARGER HAIL.
AS MENTIONED IN PREVIOUS DISCUSSION...ISENTROPIC LIFT WILL WANE
DURING THE MORNING HOURS...AND BECOME REPLACED BY QG FORCING ACROSS
CNTRL MISSOURI. SIMILAR TO THE OVERNIGHT/EARLY MORNING
SCENARIO...BEST Q VECTOR CONVERGENCE WILL BE LIMITED NORTH OF THE
AREA...HOWEVER ENOUGH FRONTOGENETICAL FORCING APPEARS TO BE IN PLACE
TO SUSTAIN SHOWER ACTIVITY THROUGH THE MIDDAY HOURS.
OTHERWISE...BUILDING HIGH PRESSURE OVER THE NORTHERN AND CNTRL
PLAINS WILL FORCE THE FRONTAL BOUNDARY SOUTH AND EAST...AND ALLOW
MUCH COOLER SFC TEMPERATURES TO ADVECT INTO THE AREA. WILL HIGHLIGHT
STEADY OR FALLING TEMPERATURES IN THE ZONES DURING THE DAYLIGHT
HOURS.
PRECIPITATION SHOULD CLEAR THE AREA QUICKLY FRIDAY EVENING AS THE
TROUGH AXIS ALOFT PASSES...AND LARGE SCALE SUBSIDENCE BECOMES THE
PRIMARY DYNAMIC MECHANISM. THE BEGINNING OF THE WEEKEND LOOKS QUITE
BENIGN...ALBEIT SLIGHTLY COOLER THAN AVERAGE. FOCUS WILL THEN TURN
TO THE NEXT IN A SERIES OF SHORTWAVE PROGRESSING THROUGH THE FAST
ZONAL FLOW.
21
ESTABLISHED PROGRESSIVE FLOW PATTERN WILL CONTINUE ACROSS THE CONUS
THROUGH THE END OF THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK.
SEVERAL EMBEDDED SHORTWAVE HEIGHT TROUGHS WILL EVOLVE WITHIN
PERSISTENT MID-LATITUDE JET PATTERN AND AFFECT THE CWA THROUGH THE
EXTENDED PERIOD. LOW CONFIDENCE IN THE EXTENDED RANGE AS
GFS/ECMWF/ENSEMBLES CONTINUE WITH AGREEMENT ISSUES ALONG WITH POOR
RUN TO RUN CONSISTENCY...ESPECIALLY IN THE LONGER TERM.
LATE WEEKEND VORT MAX CURRENTLY DIVING SOUTHWARD OUT OF THE BERING
SEA AND ACROSS THE ALEUTIAN ISLANDS WILL CONTINUE TO ROUND THE
PARENT VORTEX ACROSS THE GULF OF ALASKA THROUGH THE NEXT 24-36
HOURS. THEREAFTER...INITIAL SHORT WAVE ESTABLISHES ACROSS THE WEST
COAST AND QUICKLY PROGRESSES INTO THE CENTRAL PLAINS DURING THE DAY
SUNDAY AS PARENT VORTEX LINGERS OFF THE COAST OF BRITISH COLUMBIA AS
BRIEF UPPER RIDGING COMMENCES IN THE WAKE OF AFOREMENTIONED SHORT
WAVE. NARROW STREAM OF SUBTROPICAL MOISTURE MAY ACCOMPANY THIS WAVE
WITH THE LARGE MAJORITY OF GULF MOISTURE CUT OFF UNTIL THE TROUGH
AXIS PUSHES INTO THE EASTERN US. HOWEVER...WITH WHAT AVAILABLE
MOISTURE RETURN ACROSS THE REGION...WEAK ISENTROPIC LIFT WILL
COMMENCE AHEAD OF SHORT WAVE WITH BEST LIFT DURING THE MORNING HOURS
SUNDAY. THEREFORE...CONTINUED WITH CHC OF SHWRS SUNDAY MORNING WITH
BETTER CHCS BY SUNDAY AFTERNOON/EVENING AND INTO MONDAY MORNING AS
BETTER DYNAMICS APPROACH THE AREA ASSOCIATED WITH PASSING TROUGH
AXIS.
BRIEF UPPER RIDGING COMMENCES MONDAY RESULTING IN DRIER CONDITIONS
FOR THE START OF THE WEEK. HOWEVER...THIS LOOKS TO BE SHORT
LIVED AS THE GFS DEPICTS 195KT H25 JET TO HELP DRIVE GULF OF ALASKA
VORTEX INTO THE PACIFIC NORTHWEST DURING THIS TIME FRAME. MODELS
DIVERGE BEYOND THIS POINT WITH PROGRESSION AND EVOLUTION OF
FOLLOWING SYSTEM. THE ENSEMBLE RUNS SEEM TO BE A BIT MORE
PROGRESSIVE IN PUSHING THE EVOLVING UPPER TROUGH INTO THE EASTERN US
BY THE MIDDLE TO LATTER PART OF THE WEEK WITH THE ECMWF HANGING THE
SYSTEM ACROSS THE NORTHERN TIER OF THE COUNTRY WITHIN A WEAK
BLOCKING PATTERN ACROSS THE CANADIAN PROVINCES. THE OPERATIONAL GFS
HAS TRENDED A BIT MORE PROGRESSIVE AS WELL AS OPPOSED TO THE
PREVIOUS RUN SHOWING THE HIGHLY UNLIKELY EVOLUTION OF A LARGE
CUT-OFF LOW ACROSS THE LOWER MISSISSIPPI VALLEY. THE SUBSEQUENT 12Z
RUN KEEPS A MORE OPEN TROUGH AND PROGRESSES THIS INTO THE GREAT
LAKES REGION BY WED-THU BRINGING A QUICKER SHOT OF COLDER CANADIAN
AIR INTO THE REGION. EITHER WAY...SAW NO REASON TO STRAY FROM THE
PREVIOUS EXTENDED PACKAGE WITH THE LACK OF MODEL CONTINUITY AND ONLY
SLIGHT VARIATIONS WERE MADE.
WITH THAT BEING SAID...KEPT CHC POPS IN FOR THE TUE INTO EARLY WED
TIME FRAME UNTIL BETTER CONFIDENCE IS ESTABLISHED. OTHERWISE...KEPT
TEMPS CLOSE TO MEN NUMBERS WHICH TENDED TO BE CLOSE TO NORMAL
THROUGH THE BEGINNING OF THE WEEK AND TRENDED TO SLIGHTLY BELOW
NORMAL TOWARDS THE LATTER HALF.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE
Hazardous weather outlook, Nov 10, 5:55 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CST FRI NOV 10 2006
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
555 AM CST FRI NOV 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING...SOUTH OF A LINE
FROM PAOLA TO WARRENSBURG TO BOONVILLE. ISOLATED THUNDERSTORMS ARE
POSSIBLE ELSEWHERE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DB
Lightning, Daviess
- When
- November 10, 11:50 AM CST
- Where
- Daviess County, Winston
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 39.870, -94.150
Lightning struck a school in Winston. The lightning hit at the computer lab. There was extensive damage to 7 computers, and the intercom system became inoperable as well. Damage was observed in the roof where the lightning struck. There were no students or teachers in the lab when the lightning hit.
Hail, Johnson
- When
- November 10, 12:15 PM CST
- Where
- Johnson County, 1.48 mi SSW of Holden
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.700, -93.990
Nickel sized hail at the intersection of Highway 131 and Highway 2.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Iowa, November 10, 2006$502,000 · 0.88 in hail · 10 events
- High Wind and Strong Wind in Washington, November 10 to 12, 2006$75,000 · 50 kt wind · 3 events
- Winter Weather in Michigan, November 10 to 11, 2006$26,000 · 18 events
- Tornado and Hail in Arkansas, November 10, 2006F1 · 8 events
- Hail and Damaging Winds in Texas, November 10, 2006$30,000 · 57 kt wind · 3 events
- Winter Weather in Wisconsin, November 10, 200618 events
- Hail and Damaging Winds in Arkansas, November 10, 2006$16,000 · 1 in hail · 5 events
- Heavy Snow in Wisconsin, November 10, 20068 events
- Hail and Damaging Winds in Louisiana, November 10, 20061 in hail · 8 events
- Heavy Snow in Wisconsin, November 10, 20067 events
- High Wind in Oregon, November 10, 200657 kt wind · 6 events
- Heavy Snow in Minnesota, November 10, 20065 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5632, 4416.